Alert archive / North Carolina / Beach Hazards Statements in 2015
Beach Hazards Statement 12, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 31, 2015, 4:38 PM EDT. It took effect at Aug 1, 2015, 5:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2015, 4:38 PM EDT (20:38 UTC)
- In effect from
- Aug 1, 2015, 5:00 AM EDT
- Expired
- Aug 1, 2015, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
260 WHUS42 KMHX 312038 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 438 PM EDT FRI JUL 31 2015 ...A HIGH THREAT OF RIP CURRENTS SATURDAY FROM CAPE HATTERAS TO CAPE LOOKOUT... .THE COMBINATION OF SOUTHERLY SWELL ENERGY AND A HIGH ASTRONOMICAL TIDE CYCLE WILL LEAD TO A HIGH RISK OF RIP CURRENTS BETWEEN CAPE HATTERAS AND CAPE LOOKOUT ON SATURDAY. NCZ095-103-104-010845- /O.NEW.KMHX.BH.S.0012.150801T1200Z-150802T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 438 PM EDT FRI JUL 31 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FROM CAPE HATTERAS TO CAPE LOOKOUT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * HAZARDS...A HIGH THREAT OF RIP CURRENTS. * LOCATION...THE BEACHES FROM CAPE HATTERAS TO CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A FEW HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL BE AROUND 230 PM SATURDAY. * SURF HEIGHT...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$
1 follow-up statement
748 WHUS42 KMHX 010847 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 447 AM EDT SAT AUG 1 2015 ...A HIGH THREAT OF RIP CURRENTS TODAY FROM CAPE HATTERAS TO CAPE LOOKOUT... .THE COMBINATION OF SOUTHERLY SWELL ENERGY AND A HIGH ASTRONOMICAL TIDE CYCLE WILL LEAD TO A HIGH RISK OF RIP CURRENTS BETWEEN CAPE HATTERAS AND CAPE LOOKOUT TODAY. NCZ095-103-104-012100- /O.EXT.KMHX.BH.S.0012.150801T0900Z-150802T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 447 AM EDT SAT AUG 1 2015 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING... * HAZARDS...A HIGH THREAT OF RIP CURRENTS. * LOCATION...THE BEACHES FROM CAPE HATTERAS TO CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A FEW HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL BE AROUND 230 PM. * SURF HEIGHT...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 31, 3:27 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 31, 3:27 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 327 PM EDT FRI JUL 31 2015 .SYNOPSIS... A FRONTAL BOUNDARY WILL LINGER THE COAST THROUGH THE WEEKEND. HIGH PRESSURE WILL BUILDS INTO THE AREA FROM THE ATLANTIC WITH AN INLAND TROUGH DEVELOPING TO THE WEST MONDAY INTO THE MIDDLE OF NEXT WEEK. ANOTHER COLD FRONT WILL APPROACH FROM THE WEST ON FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 320 PM FRIDAY...CONVECTION HAS BEEN SLOW TO GET GOING THIS AFTERNOON...BUT WINDS SHOULD BEGIN TO VEER TO S/SW OVER SOUTHERN AREAS AS SEA BREEZE GETS GOING BY LATE AFTERNOON PER LATEST HIGH- RESOLUTION MODELS. ANY STORMS THAT DO FORM WILL HAVE THE POTENTIAL TO PRODUCE SOME HEAVY RAINFALL GIVEN VERY SLOW STORM MOTION WITH A COL IN THE 500 MB PATTERN AND PRECIPITABLE WATER VALUES AROUND 2 INCHES. LATEST MESOANALYSIS SHOWING CAPES OF AROUND 2500 J/KG AND LI'S AROUND -5 NEAR THE COAST SO STILL POTENTIAL FOR SOME DECENT STORMS TO GET IN THE NEXT FEW HOURS. LOW TEMPERATURES ACROSS THE REGION FROM 70 TO 76 DEGREES. && .SHORT TERM /SATURDAY/... AS OF 320 PM FRIDAY...MODELS ARE TRENDING A BIT DRIER FOR SATURDAY AS MAIN AXIS OF CONVERGENCE AND THE DEEPEST MOISTURE WILL BE OFFSHORE. WILL CONTINUE WITH LOW CHANCE POPS NEAR THE COAST TAPERING TO MINIMAL POPS WELL INLAND. HIGH TEMPERATURES WILL GENERALLY BE IN THE UPPER 80S COAST AND LOW/MID 90S INLAND. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... AS OF 3 PM FRI...A WEAK COLD FRONT WILL STALL NEAR THE COAST THROUGH THE WEEKEND WHILE BROAD TROUGHING DOMINATES ALOFT. ATLANTIC HIGH PRESSURE WILL BUILD BACK IN EARLY TO MID NEXT WEEK. MODELS CONTINUE TO TREND DRIER FOR THIS WEEKEND INTO EARLY NEXT WEEK...AND WILL FOLLOW TRENDS OF DECREASING POPS TO LESS THAN 20 PERCENT FOR THE NORTHERN AREAS AND 20-40 PERCENT ON THE COAST THROUGH THE WEEKEND. ANY STORMS THAT DEVELOP COULD PRODUCE LOCALLY HEAVY RAIN WITH PWAT VALUES NEAR 2 INCHES ALONG THE COAST. LOW LEVEL THICKNESS VALUES SUPPORT HIGHS IN THE UPPER 80S/LOW 90S SUN AND MON...WITH OVERNIGHT LOWS IN THE 70S. BERMUDA HIGH AND THERMAL TROUGH SET-UP RETURNS EARLY NEXT WEEK AND CONTINUES THROUGH THURSDAY...WITH PREDOMINATE S/SW FLOW ACROSS THE AREA AND SCT SHOWERS/TSTMS...MAINLY DIURNALLY DRIVEN. TEMPS WARM THROUGH THE WEEK...AS LOW LEVEL THICKNESS VALUES AND 850MB TEMPS WARM...SUPPORTING HIGHS IN THE MID 90S INLAND AND UPPER 80S TO LOW 90S ALONG THE COAST. COULD SEE MARGINAL HEAT ADVISORY CRITERIA TUE/WED. A COLD FRONT WILL APPROACH THE AREA LATE WEEK. SOME MODEL DIFFERENCES REGARDING TIMING/PLACEMENT...THE GFS HAS THE FRONT STALLING SLIGHTLY TO THE NORTH OF THE AREA WHILE THE ECMWF PUSHES IT THOUGH THE REGION FRIDAY. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... SHORT TERM /THROUGH 18Z SATURDAY/... AS OF 130 PM FRIDAY...VFR CONDITIONS THROUGH MUCH OF THE TAF PERIOD. SHOWERS AND THUNDERSTORMS SHOULD START TO DEVELOP LATER THIS AFTERNOON ALONG THE SEA BREEZE/STALLED FRONT. THIS ACTIVITY SHOULD STAY PRIMARILY EAST OF THE TAF SITES. BUT CAN NOT RULE OUT PRECIPITATION MIGRATING CLOSER TO OAJ/EWN. PRECIPITATION SHOULD DIMINISH THROUGH THE EVENING HOURS WITH CLOUDS ALSO ERODING THROUGH THE OVERNIGHT...LINGERING MAINLY ALONG THE COAST. THEREFORE...THIS MAY PROVIDE A BRIEF OPPORTUNITY FOR FOG TO DEVELOP ESPECIALLY ACROSS OAJ/ISO DURING THE EARLY MORNING HOURS. FEEL EWN MAY HAVE TOO MUCH CLOUD COVER STILL IN PLACE TO OBSERVE MUCH FOG. DEW POINT DEPRESSIONS ACROSS THE NW MIGHT ALSO BE A BIT HIGH. THEREFORE...HAVE EWN/PGV WITH A BIT HIGHER VSBYS AS COMPARED TO OAJ/ISO. ANY LOW LEVEL MOISTURE SHOULD MIX OUT BY MID-MORNING WITH MOSTLY CLEAR SKIES FOR MUCH OF SATURDAY. LIGHT AND VARIABLE WINDS THROUGH THE TAF PERIOD. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 3 PM FRI...PRED VFR CONDITIONS EXPECTED THROUGH THE PERIOD. A WEAK FRONT WILL STALL NEAR THE COAST OR JUST OFFSHORE THROUGH THE WEEKEND. ISOLATED TO SCT SHOWERS/TSTMS SAT NIGHT THROUGH MID WEEK...WITH BEST CHANCES AT EWN/OAJ BECOMING MORE DIURNALLY DRIVEN TUE/WED. PATCHY FOG/STRATUS POSSIBLE EACH NIGHT WITH MOIST BL AND LIGHT WINDS...ESP FOR AREAS THAT RECEIVE RAINFALL. && .MARINE... SHORT TERM /THROUGH SATURDAY/... AS OF 330 PM FRIDAY...MODERATE NORTHERLY WINDS (AROUND 15 KNOTS) CURRENTLY OVER ALL BUT THE FAR SOUTHERN WATERS WHERE THE SEA BREEZE IS STARTING TO TAKE SHAPE WITH WINDS BECOMING SE/S. SHOULD GRADUALLY SEE WINDS BECOME S/SW TOWARD MORNING WITH SPEEDS DROPPING TO GENERALLY AROUND 10 KNOTS. SEAS SHOULD RANGE FROM 2 TO 4 FEET TONIGHT AND THROUGH SATURDAY. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 3 PM FRI...A WEAK COLD FRONT WILL LINGER ALONG THE COAST OR JUST OFFSHORE THROUGH EARLY NEXT WEEK...THOUGH EXPECT PRED S/SW FLOW THROUGH MOST OF THE PERIOD. GRADIENT TIGHTENS THROUGH THE DAY SUN WITH INCREASING SSW WINDS 10-20KT LATE SUN. A PERIOD OF MARGINAL SCA CONDITIONS POSSIBLE SUN NIGHT...MAINLY SOUTH OF OREGON INLET...WITH WINDS INCREASING TO 15-20KT AND SEAS BUILDING TO 4-6FT. GUSTY SW WINDS EXPECTED TO CONTINUE INTO WED...WITH LINGERING 6FT SEAS POSSIBLE INTO TUE NIGHT FOR THE CENTRAL WATERS. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...CTC NEAR TERM...CTC SHORT TERM...CTC LONG TERM...CQD/SAS AVIATION...LEP/CQD MARINE...CTC/CQD
Hazardous weather outlook, Jul 31, 12:49 PM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1249 PM EDT FRI JUL 31 2015 NCZ029-044>047-079>081-090>094-011700- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 1249 PM EDT FRI JUL 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO THIS EVENING. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING OF LOW-LYING AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-011700- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 1249 PM EDT FRI JUL 31 2015 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO THIS EVENING. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING OF LOW-LYING AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:37 PM EDT | Special Weather Statement | MHX | Carteret | 53 min |
Nearby
Beach Hazards Statements in North Carolina, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.